Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 259, NWS Fort Worth, TX

June 28, 2007Coryell County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 28, 2007, 6:09 AM CDT for Coryell County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 28, 2007, 6:09 AM CDT (11:09 UTC)
Expired
Jun 28, 2007, 10:15 AM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Coryell County, TX

The radar

The Ft Hood radar (KGRK), 84 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 7:50 AM CDTFLASH FLOOD11 W Gatesville, TXHIGHWAY 84 CLOSED AT COWHOUSE CREEK...WATER THREATENING HWY 116 AT PIDCOKE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 185 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
185 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 281109
FFWFWD
TXC099-281515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
609 AM CDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CORYELL COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1015 AM CDT

* AT 609 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS MOVING INTO CORYELL 
COUNTY. RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR WILL BE 
POSSIBLE...WITH RAINFALL TOTALS OF 1 TO 3 INCHES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATESVILLE.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET
OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN.

LAT...LON 3109 9792 3134 9744 3170 9769 3147 9815

$$

SCHULTZ
3 follow-up statements
000 
WGUS74 KFWD 281213
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
712 AM CDT THU JUN 28 2007

TXC099-281515-
CORYELL TX-
712 AM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
CORYELL COUNTY...

AT 712 AM CDT...SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAIN 
WERE MOVING ACROSS CORYELL COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATESVILLE 
AND FORT GATES.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE ACROSS 
CORYELL COUNTY AS THESE SLOW MOVING SHOWERS AND THUNDERSTORMS MOVE 
OVER THE AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3109 9792 3134 9744 3170 9769 3147 9815

$$

SCHULTZ
000 
WGUS74 KFWD 281319
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
816 AM CDT THU JUN 28 2007

TXC099-281515-
CORYELL TX-
816 AM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
CORYELL COUNTY...

AT 816 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
HEAVY RAIN FROM CORYELL CITY...TO GATESVILLE...TO PIDCOKE AND 
TOPSEY. MOVEMENT WAS NORTHEAST AT 15 MPH.

UP TO 2 INCHES OF RAIN HAS FALLEN OVER NORTHWESTERN CORYELL COUNTY 
SINCE 7 AM...AND RAINFALL RATES OF 1.5 INCHES PER HOUR IS POSSIBLE 
AS THE STORMS MOVE ACROSS. CORYELL COUNTY EMERGENCY MANAGEMENT 
REPORTED THAT HIGHWAY 84 WAS CLOSED AT COWHOUSE CREEK FOR A SHORT 
TIME...AND HIGHWAY ONE SIXTEEN NEAR PIDCOKE WAS BEING THREATENED.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3109 9792 3134 9744 3170 9769 3147 9815

$$
000 
WGUS74 KFWD 281417
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
917 AM CDT THU JUN 28 2007

TXC099-281515-
CORYELL TX-
917 AM CDT THU JUN 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
CORYELL COUNTY...

AT 917 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT HEAVY RAIN FROM NEAR OGLESBY...TO JUST NORTH OF COPPERAS 
COVE. MOVEMENT WAS NORTHEAST AT 20 MPH.

RAINFALL OF 1.5 INCHES PER HOUR IS POSSIBLE WITH THE STRONGER 
STORMS. EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING 
OF CREEKS AND STREAMS...COUNTRY ROADS...STREETS...INTERSECTIONS... 
AND LOW LYING AREAS.

CORYELL COUNTY EMERGENCY MANAGEMENT REPORTED THAT HIGHWAY 84 WAS 
REOPENED WEST OF GATESVILLE...AND HIGHWAY ONE SIXTEEN WAS STILL 
PASSABLE. HOWEVER...ADDITIONAL RAINFALL WILL CONTINUE ACROSS 
SOUTHERN AND EASTERN PORTIONS OF CORYELL COUNTY THROUGH LATE MORNING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3109 9792 3134 9744 3170 9769 3147 9815

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:50 AM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 28, 3:50 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
350 AM CDT THU JUN 28 2007

.DISCUSSION...
WE WILL CONTINUE THE FLASH FLOOD WATCH THROUGH FRIDAY MORNING.
THE BEST CHANCES FOR RENEWED FLASH FLOODING MOST LIKELY WILL OCCUR
TODAY AND INTO EARLY FRIDAY.

THERE ARE SUBSTANTIAL FORCES OPERATING ON THE THE LONG-LIVED MID-
LEVEL LOW PRESSURE CENTER AND THE ASSOCIATED SURFACE LOW PRESSURE
SYSTEM...SUCH THAT WE HAVE THE CONFIDENCE THAT THE SYSTEM WILL WEAKEN
GRADUALLY OVER THE NEXT SEVERAL DAYS. FIRST...STRENGTHENING AND
BUILDING SUMMER HIGH PRESSURE RIDGES WILL IMPINGE ON THE
OKLAHOMA/TEXAS STORM SYSTEM FROM BOTH THE EAST AND THE
WEST...CAUSING THE LOW PRESSURE CENTER TO SHEAR OUT (BECOME LESS
CIRCULAR)...AND LOSE STRENGTH IN THE PROCESS.

MOREOVER...IN THE LOWER LEVELS...A WEAK FRONTAL SYSTEM WILL
CONTINUE TO SLIP INTO THE TEXAS PANHANDLE AND OKLAHOMA. MOISTURE
WILL BEGIN TO SPREAD NORTHEAST ALONG THE WEAKENING AND SLOWING FRONT
...RATHER THAN CONTINUING TO SPIN ABOUT THE LOW PRESSURE SYSTEM
WHILE PRODUCING SERIOUS FLASH FLOODING. THE MOISTURE WILL SPLAY OUT
ALONG THE BOUNDARY...AND ACROSS WEST TEXAS AS WELL.

ALL OF THIS WILL TAKE SOME TIME...BUT DURING THE NEXT 4-5
DAYS...THE INCREDIBLY LIFE SPAN OF THIS LOW PRESSURE SYSTEM WILL COME
TO AN END. RAIN AND THUNDERSTORMS WILL CONTINUE...BUT IN A LESS
CONCENTRATED FASHION...AS OPPOSED TO THE FLASH FLOOD EVENTS NEAR
THE CORE OF THE CIRCULATION DURING PREVIOUS DAYS AND NIGHTS.

TEMPERATURES WILL RISE SLOWLY..AS SUNSHINE BECOMES MORE PROMINENT
NEXT WEEK. #26

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  85  71  85  70  88 /  60  50  40  40  40
WACO, TX              84  70  85  69  90 /  60  50  30  40  30
PARIS, TX             86  71  86  70  88 /  40  40  40  40  40
DENTON, TX            84  70  85  66  87 /  60  50  40  40  40
MCKINNEY, TX          84  70  85  65  89 /  60  50  40  40  40
DALLAS, TX            85  72  85  71  87 /  60  50  40  40  40
TERRELL, TX           85  71  85  70  89 /  40  40  40  40  40
CORSICANA, TX         86  71  86  70  89 /  40  30  30  30  30
TEMPLE, TX            82  71  85  70  87 /  60  40  30  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

25/26
Hazardous weather outlook, Jun 28, 5:17 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
517 AM CDT THU JUN 28 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
517 AM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH
FRIDAY MORNING.

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN ACROSS THE REGION.
THE COMBINATION OF THE LIFT ASSOCIATED WITH THIS SYSTEM AND THE
ABUNDANT TROPICAL MOISTURE IN PLACE WILL RESULT IN SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. HEAVY RAINFALL
WILL LIKELY RESULT IN FLASH FLOODING. ISOLATED SEVERE STORMS WILL
ALSO BE POSSIBLE WITH DAMAGING DOWNBURST WINDS OR EVEN A BRIEF
TORNADO. FLOODING AND FLASH FLOODING WILL BE POSSIBLE ACROSS ALL OF
NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...
THE THREAT FOR VERY HEAVY RAINFALL AND FLOODING WILL CONTINUE ACROSS
ALL OF NORTH TEXAS THROUGH FRIDAY MORNING.

THUNDERSTORM CHANCES WILL LINGER FRIDAY AFTERNOON THROUGH EARLY NEXT
WEEK. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARD. THUNDERSTORM
CHANCES WILL DECREASE BY TUESDAY AS HIGH PRESSURE TRIES TO ESTABLISH
ITSELF OVER THE REGION. HOWEVER...THERE WILL BE A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR FLASH FLOODING AS WELL AS
ISOLATED SEVERE STORMS.

58

In the hours before

Local storm report, Jun 28, 6:01 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 AM CDT THU JUN 28 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      CAMERON                 30.86N  96.98W
06/28/2007                   MILAM              TX   LAW ENFORCEMENT

            NUMEROUS COUNTY ROADS NEAR CAMERON FLOODED AND SOME
            CLOSED. INCLUDING FM 1915 NORTH AND SOUTH AT BIG ELM
            CREEK...FM 2269...FM 486...FM 437...FM 1600...AND FM 485

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:06 PM CDTFlash Flood WarningFWDGrayson3 hr
Jun 27, 7:18 PM CDTFlash Flood WarningFWDMilam3 hr
Jun 27, 7:30 PM CDTFlash Flood WarningFWDDelta, Hopkins, Lamar3 hr
Jun 27, 7:47 PM CDTFlash Flood WarningFWDHunt, Kaufman3 hr
Jun 27, 7:58 PM CDTSpecial Weather StatementFWDHunt32 min
Jun 27, 8:08 PM CDTSpecial Weather StatementFWDHopkins37 min
Jun 27, 8:18 PM CDTFlash Flood WarningFWDVan Zandt3 hr
Jun 27, 8:43 PM CDTSpecial Weather StatementFWDDelta32 min
Jun 27, 8:44 PM CDTFlash Flood WarningFWDRains91 min
Jun 27, 8:56 PM CDTSpecial Weather StatementFWDLamar34 min
Jun 27, 9:22 PM CDTFlash Flood WarningFWDAnderson, Henderson3 hr
Jun 27, 9:31 PM CDTSpecial Weather StatementFWDEastland59 min
Jun 28, 3:12 AM CDTFlash Flood WarningFWDMilam3 hr
Jun 28, 3:31 AM CDTFlash Flood WarningFWDEastland3 hr
Jun 28, 5:17 AM CDTFlash Flood WarningFWDHamilton4 hr
Jun 28, 5:41 AM CDTFlash Flood WarningFWDLampasas4 hr
Jun 28, 6:10 AM CDTFlash Flood WarningFWDBosque4 hr
Jun 28, 9:05 AM CDTFlash Flood WarningFWDBell, McLennan4 hr
Jun 28, 9:05 AM CDTFlash Flood WarningFWDBell, Hill, McLennan4 hr
Jun 28, 9:45 AM CDTFlash Flood WarningFWDLampasas2 hr
Jun 28, 10:14 AM CDTFlash Flood WarningFWDCoryell3 hr
Jun 28, 11:43 AM CDTFlash Flood WarningFWDLampasas2 hr
Jun 28, 12:58 PM CDTFlash Flood WarningFWDBell, McLennan4 hr
Jun 28, 1:20 PM CDTSpecial Weather StatementFWDDallas25 min
Jun 28, 1:53 PM CDTSpecial Weather StatementFWDDallas37 min
Jun 28, 2:14 PM CDTSpecial Weather StatementFWDKaufman31 min
Jun 28, 2:43 PM CDTSpecial Weather StatementFWDLimestone32 min
Jun 28, 3:10 PM CDTFlash Flood WarningFWDLimestone3 hr
Jun 28, 3:15 PM CDTFlash Flood WarningFWDStephens, Young4 hr
Jun 28, 3:32 PM CDTSpecial Weather StatementFWDKaufman28 min
Jun 28, 3:35 PM CDTFlash Flood WarningFWDEastland4 hr
Jun 28, 3:35 PM CDTSpecial Weather StatementFWDKaufman25 min
Jun 28, 3:49 PM CDTFlash Flood WarningFWDHunt, Kaufman3 hr
Jun 28, 4:01 PM CDTFlash Flood WarningFWDFannin3 hr
Jun 28, 4:04 PM CDTSpecial Weather StatementFWDVan Zandt26 min
Jun 28, 4:51 PM CDTSpecial Weather StatementFWDHill24 min
Jun 28, 4:56 PM CDTSpecial Weather StatementFWDNavarro34 min
Jun 28, 5:24 PM CDTSpecial Weather StatementFWDMilam36 min
Jun 28, 5:29 PM CDTSpecial Weather StatementFWDSmith31 min
Jun 28, 5:53 PM CDTSpecial Weather StatementFWDKaufman37 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.